Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the signs and symptoms of diabetes?

Answered by
Dr.
Dr. Abhay A Mali

Diabetologist

Practicing since :2006

Answered : 805 Questions

default
Posted on Tue, 19 Dec 2017 in Diabetes
Question: she is 3.4 years as of now, she developed some power in left eye.
thus we had doubt if she develop Type 2 diabetes, when checked today post lunch her sugar level was 155.
Her mother having type 2 diabetes since 5 years and taking insulin, even my wife's parents also diabetic.pls suggest is it sysmptom of type 2 diabetes.

What to do for chancy, as small children eat icecram, chocolates often even I gave her very less, don't know what i'll do, I'm too much afraid as wife taking insulin and if daughter will be of same category.
doctor
Answered by Dr. Abhay A Mali 3 hours later
Brief Answer:
Need further evaluation.

Detailed Answer:
Hi,

Thanks for your question.
Noted your concern.

Yes refractory error may be due hyperglycemia but usually in that case blood sugar levels are quite high above 250.

Also Type 2 diabetes (which has familial predisposition) in this age group is relatively rare.

I may suggest to consult her Pediatrician or diabetologist.
She needs detailed physical examination including obesity screening, signs of insulin resistance.
Depending upon it following evaluation may be suggested -
- Fasting and Postprandial blood sugar levels or OGTT (Oreal Glucose Tolerance Test).
- HbA1c.

Hope this helps you,

Regards,
Dr Abhay Mali.
Diabetologist.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Lab Tests

Recent questions on  Insulin resistance

doctor1 MD

hi, i had insulin resistance but through diet and exercise have taken 20cm off my belly and no longer have it. i have a full medical every year and everything seems to be functioning fine but no one can tell me why my stools are so smelly. it is to a point where i will not go at work because it is so embarrassing. Why could this be? :(

doctor1 MD

hello. i am a 24 yr old female. i have asthma. For the past 6 years i experiance bouts of extreme fatigue, swollen chin and auxillary nodes, diarrhea, muscle pain and weakness, small headaches, gerd, and my skin is always tender to the touch to the point were hugs are painful and also something as small as snapping my fingers hurts. It also seem sthat my tolerance for pain has greatly diminished. Also, i have no to low sex drive and my mentral cycles have always been irregular, ocurring from 2-3 months, where now i have gone 6 months without one, occuring. I have had a million blood tests at the doctors and he can never seem to find anything physically wrong with me other than insulin resistance. I was reading about cfs/ fibro and wondering if this sounds like what it could be. Medical history: Asthma 20 yrs.(i have been intubated twice due to asthma attacks) Insulin Resistance. I had a diagnosis of ebv in 2004. I currently take albuterol inhaler and prednisone on and off as needed for about a weeks time for the past 15 yrs.

doctor1 MD

Hi, I am taking Duromine 40mg, and my urine is quite dark and odorous all day. I am drinking about 2 litres of water per day. I am not diabetic, but I took my BSL yesterday about 5hrs after lunch and it was 6.9. Is this a side effect, or should I investigate further - maybe insulin resistance? (had BSL done about a year ago and was perfect according to GP) thanks

doctor1 MD

I am 66, 5'2" and 155lbs. I developed a fib 2 years ago (now regulated) and was put on an older beta blocker plus I have high blood pressure for which I am now on the 5th different med ...I take 0.137 mg synthroid daily for 30 years, strength has varied over the years from 0.075 to as high as 0.2mg...my tsh, which is the only measurement my physician will consider, is usually 2.5 or thereabouts...in the last few months my hypothyroid symptoms have increased and on the last lab my tsh was very high, over 8 so I know my thyroid level is very low...I am very fatigued, depressed and most upsetting am eating less and getting fatter, where before I was overweight but firm and now I can feel fat in my thighs and upper arms plus around my abdomin which I never had before. Research shows the older type of beta blocker, atenolol, can slow metabolism and cause insulin resistance, (I am not diabetic) is it safe to simply stop one beta blocker and start another...in fact, I'd like to get off it altogether but the last time my physician said to just stop taking it, I developed pvc's which was corrected by increasing the atenolol. I am distressed about the side effects of this drug and wld like to take something less toxic.

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time now that I have some form of inflammation or infection in the area of my eye cage and forehead. This...

doctor1 MD

hi I'm a 23 yr old female being treated for pcos . I'm taking prescribed metformin (2000mg/day) I'm currently trying to get pregnant and was wondering if a doc could look at my chart and tell me if I possibly ovulated. this is my first month...